Discussions By Condition: Medical Stories

Neuropathy and Muscle Twitch What do I have?

Posted In: Medical Stories 3 Replies
  • Posted By: matts72
  • December 23, 2006
  • 04:43 AM

Male 34, 5 9 140 fit and healthy otherwise.
Minor car accident in October 2006, Intense physical therapy for 7 weeks, for back and leg pain. Decided to take saw palmetto for hair loss ( for 8 days maybe) and in early November started on Medrol dose pack ( metholprednisilone ) cured by back ache totally for 6 weeks. Currently on lexapro 15mg daily at night. Leg pain made worse with tingling, burning, cold sensation in feet. Coldness has now subsided and usually when sitting leg tingling occurs. Shortly thereafter hand tingling started, slight coldness in pinkie and ring finger. November 20th, Flu shot. Pain worse with leg ache, burning, coldness, almost like no circulation but internist said circulation was fine. Bloodwork fine no vitamin deficiency, no syphlis, no hiv, thyroid fine, sugar fine, and sugar over the last few months fine. cholesterol fine. So now 7 weeks have passed, fnished therapy, back ok but pain is back, leg pain mostly tingling and muscle twitching, though standing I feel better, foot pain slight when standing. Internist gives me Lyrica for peripheral neuropathy, seems to help though I get headaches when laying down in bed. Neurologist examined and said I looked fine though Im going for a nerve conduction study of arms and legs.

Im worried about the leg sensation of tingling, muscle twitch, a mild slight pain near my heart, though that might be heartburn from worrying. Orthopaedic surgeon said after MRI there is a herniated disc in spine and that causes pain in the lower section of my left leg as MRI shows that where the pain would be, I can differentiate that pain from this other pain, Surgeon said to see neurologist that the nerve pain in arms and legs, twitching etc is not from herniated disc. Neurologist sends for MRI of neck, nothing major there either. I asked if I would be dead in 6 months, neurologist said "not of this".

Does anyone have any suggestions? Possible medrol dose pack issues? Thanks

Reply Flag this Discussion

3 Replies:

  • It seems highly likely that your twitching is actually a result of what chiropractors refer to as the subluxation complex. The twitching is definitely associated with the misalignment of your spine within the disc(s) and or some degree of arthritis. I have been diagnosed with peripheral neuropathy(mild) and given two drugs to cope. The nerve conduction studes done at the V.A.(my primary care provider) have been useless and a waste of time, and the meds have worse side affects which alarm me. I have stopped taking any medications and have learned that by laying flat on my back I can relieve the pain momentarily. See a chiropractor and take a look at his x-rays, then reflect on the pain. You will probably see a direct correlation.
    Anonymous 42789 Replies
    • October 1, 2008
    • 08:36 PM
    • 0
    Flag this Response
  • All your symptoms can be caused by Lyme Disease and co-infections. The tingling and cold feeling sound very much like Babesia. It is in your blood and causes small vessels to not get enough O2. I had this for years and finally got a dx. Good luck, try looking at www.lymenet.org for information about this. You might be surprised. Local lab testing is nearly worthless for these diseases. Regular doctors can be ignorant of how vast these diseases are or where they are. In the next 5 years... Lyme disease will be as common in the news as HIV has been. It is far more common of an infectious disease... but we are behind the information curve on this stuff. I wish you to feel better.
    Anonymous 42789 Replies
    • October 3, 2008
    • 03:42 PM
    • 0
    Flag this Response
  • Male 34, 5 9 140 fit and healthy otherwise.Minor car accident in October 2006, Intense physical therapy for 7 weeks, for back and leg pain. Decided to take saw palmetto for hair loss ( for 8 days maybe) and in early November started on Medrol dose pack ( metholprednisilone ) cured by back ache totally for 6 weeks. Currently on lexapro 15mg daily at night. Leg pain made worse with tingling, burning, cold sensation in feet. Coldness has now subsided and usually when sitting leg tingling occurs. Shortly thereafter hand tingling started, slight coldness in pinkie and ring finger. November 20th, Flu shot. Pain worse with leg ache, burning, coldness, almost like no circulation but internist said circulation was fine. Bloodwork fine no vitamin deficiency, no syphlis, no hiv, thyroid fine, sugar fine, and sugar over the last few months fine. cholesterol fine. So now 7 weeks have passed, fnished therapy, back ok but pain is back, leg pain mostly tingling and muscle twitching, though standing I feel better, foot pain slight when standing. Internist gives me Lyrica for peripheral neuropathy, seems to help though I get headaches when laying down in bed. Neurologist examined and said I looked fine though Im going for a nerve conduction study of arms and legs. Im worried about the leg sensation of tingling, muscle twitch, a mild slight pain near my heart, though that might be heartburn from worrying. Orthopaedic surgeon said after MRI there is a herniated disc in spine and that causes pain in the lower section of my left leg as MRI shows that where the pain would be, I can differentiate that pain from this other pain, Surgeon said to see neurologist that the nerve pain in arms and legs, twitching etc is not from herniated disc. Neurologist sends for MRI of neck, nothing major there either. I asked if I would be dead in 6 months, neurologist said "not of this". Does anyone have any suggestions? Possible medrol dose pack issues? ThanksI am 39 y/o female, have had 2 surgeries to repair ruptured disc at L5 S1. Medrol dose pack is like gold in a box for me. Always helps my pain enormously. But it is temporary. It reduces the inflammation, so I feel better til it wears off. Only side effect I have noticed is that it makes my face red the second day, nothing I cant live with! Hope you get some relief soon!
    Anonymous 42789 Replies
    • January 16, 2011
    • 01:56 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.